It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-23-2009, 05:23 PM   #1
Newbie
(female)
 
Join Date: Oct 2007
Location: Huntington, WV, US
Posts: 5
pokethebadger HB User
Excessive sweating and weight gain vs. depression: the Zoloft debate

In 2001, I was diagnosed with severe depression and put on Zoloft. Eventually my doctor settled on 150 mg daily as that seemed to work perfectly for me. I'm still on Zoloft at the same dosage. The depression symptoms have been gone for quite a while but I've always been too scared to try to quit the medication because I really, *really* don't want to go back to how I felt before. However, I'm beginning to think something is going to have to give. Since starting the meds, I've gained a ton of weight (almost 100 pounds, actually) despite actually eating less and exercising more. The most troubling side effect, though, has been extremely excessive sweating that's been getting steadily worse until now I can be sitting perfectly still doing nothing and all of a sudden just start dripping with sweat. Even just walking outside on a warm (not even a hot!) day and within five minutes be absolutely soaked -- clothes, hair, everything. It's gotten to the point where I can't even wear my hair down or wear makeup or coats in the winter.

I've had blood work done multiple times, most recently being yesterday, and everything's perfectly normal. It's not diabetes, it's not a thyroid issue, so what could it possibly be? I know Zoloft and most anti-depressants can cause increased sweating and "hot" flashes (I'm only 24 so it's not menopause, before anyone suggests that), and I'm ready to call it quits. My doctor thinks I'm crazy when I try to explain just how ridiculous this sweating problem has gotten especially over the last couple years, and tells me to just lower the room temperature (like that's very convenient in a public setting!). I'm afraid to bring this up to the doctor prescribing the Zoloft because he might try to wean me off the meds and I'm terrified of falling back into that same depression.

I'd like to think the benefits of being depression-free outweigh most other side effects, but this sweating issue and the unexplained weight gain is seriously effecting my life and, as far as the weight goes, my overall health, so I have to do something but I don't know what. Anyone have any advice/suggestions/comments? Any and all help is greatly appreciated, so thanks in advance!

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Finding a Medication that doesn't cause weight gain? jealibeanz Depression 15 03-26-2007 09:56 PM
Advice needed: Anxiety Meds & Weight suzie8112 Anxiety 8 11-23-2006 05:17 AM
Antidepressants and Weight Gain SOE Depression 8 01-10-2006 02:04 PM
Trying life without ADs, losing weight gained while on ADs... fighting depression... SOE Depression 426 08-03-2005 04:11 AM
Weight Gain from Depression Meds--HELP! sourgirl29 Eating Disorder Recovery 4 07-26-2005 05:15 PM

Tags
depression, excessive sweating, zoloft



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 08:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!